Alert archive / Louisiana / Tornado Warnings in 2001

Tornado Warning 23, NWS Shreveport, LA

December 22, 2001Winn Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Dec 22, 2001, 4:30 PM CST for Winn Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2001, 4:30 PM CST (22:30 UTC)
Expired
Dec 22, 2001, 5:00 PM CST
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Winn Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 490 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
490 m²/s²
0-3 km storm-relative helicity
576 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WFUS54 KSHV 222232
TORSHV
LAC127-222300-
/NEW.KSHV.TO.W.0030.222230-222300/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 PM CST SAT DEC 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 500 PM CST

* AT 430 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO 10 MILES SOUTH OF SIKES...OR ABOUT 7
  MILES EAST OF WINNFIELD...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE OVER...
  RURAL EASTERN WINN PARISH THROUGH 5 PM CST
  
THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY 
RAIN...AND DIFFICULT TO SEE.

IF YOU ARE IN A MOBILE HOME...ABANDON IT FOR A STURDY BUILDING...OR
GET IN A DITCH OR CULVERT.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 500 PM CST.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 22, 3:00 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Dec 22, 3:00 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST SAT DEC 22 2001

FIRST OF A SERIES OF CANADIAN COLD AIR CHUNKS WILL BEGIN TO SPILL
INTO THE AREA LATE TONIGHT IN THE WAKE OF A COLD FRONT CURRENTLY
THROUGH THE DFW AREA. MERGING SHORT WAVES OVER THE CENTRAL AND
NORTHERN PLAINS WILL CAUSE UPPER LOW TO STRENGTHEN AND ACCELERATE
TOWARDS THE GREAT LAKES...THUS OPENING THE COLD AIR GATEWAY. SLOWER
ETA MODEL SHOWING MORE RELIABILITY...SO EXPECT FRONT TO TAKE MOST OF
THE NIGHT MAKING ITS WAY THROUGH NORTH LA. CONVECTION RATHER SPARSE
ALONG LEADING TROF...ONLY SIGNIFICANT THUNDERSTORMS AND HEAVY RAIN
IN EAST TX LAKES. UPPER DIVERGENT PATTERN AS LEFT FRONT QUADRANT OF
JET STREAM DIGS INTO AREA...AND CYLCONIC CURVATURE...TRANSVERSES
FROM SE TX EASTWARD THROUGH CENTRAL LA INTO THE EVENING. INSTABILITY
POCKET INDICATED ON LAPS ANAYSIS EAST OF CLL. THIS MAY ALLOW
REGENERATION OF CONVECTION INTO EAST TX LAKES...WHICH HAS NOT BEEN
UNUSUAL WITH COLD FRONTS...ESPECIALLY LATELY.

LOOKING AT EXTENDED...COOL AIR TO REMAIN IN PLACE UNDER DEEP
NORTHERLY FLOW AS UPPER TROF BECOMES ESTABLISHED OVER EASTERN GREAT
LAKES. COLDER SHOTS OF AIR LOOKING TO ARRIVE AROUND CHRISTMAS...THEN
AGAIN TOWARDS BEGINNING OF FOLLOWING WEEKEND. NO CONVECTIVE
PRECIPITATION AT ALL FORESEEN. OTHER PRECIPITATION NOT OBVIOUS
ENOUGH TO PUT IN FORECAST YET.

SHV 40/55/27/54  3000
MLU 43/58/31/54  6000
TXK 39/52/28/52  2000
TYR 38/53/28/55  1000
LFK 42/58/26/56  2000

VII

.SHV...NONE.

In the hours before

Special weather statement, Dec 22, 10:50 AM CST, 5 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221750-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CST SAT DEC 22 2001

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND
THIS EVENING AS A COLD FRONT MOVES ACROSS THE FOUR STATE REGION.
A LINE OF THUNDERSTORMS OVER NORTHEAST TEXAS WILL MOVE EAST ACROSS
NORTHERN LOUISIANA THIS AFTERNOON...WITH ACTIVITY INCREASING
ELSEWHERE. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE
STORMS. WITH INSTABILITY GREATER TO THE SOUTH...LARGE HAIL IS
POSSIBLE ACROSS THE EAST TEXAS LAKES...AND COULD MOVE INTO WEST
CENTRAL LOUISIANA.

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...ACTIVATION OF
SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY
MANAGEMENT OFFICIALS...IS NOT ANTICIPATED FOR THIS AFTERNOON OR
EVENING. HOWEVER...WEATHER CONDITIONS SHOULD BE MONITORED...
ESPECIALLY ACROSS SOUTHERN PORTIONS OF EAST TEXAS.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 3:45 PM CSTTornado WarningSHVWinn45 min
Dec 22, 4:48 PM CSTTornado WarningSHVCaldwell57 min

Nearby

Tornado Warnings in Louisiana, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.